Alert archive / Georgia / Gale Warnings in 2009
Gale Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Jan 7, 2009, 4:10 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2009, 4:10 AM EST (09:10 UTC)
- Expired
- Jan 7, 2009, 10:10 PM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
474 WHUS72 KCHS 070910 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EST WED JAN 7 2009 AMZ374-071700- /O.UPG.KCHS.SC.Y.0001.000000T0000Z-090109T1000Z/ /O.NEW.KCHS.GL.W.0001.090107T0910Z-090108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 AM EST WED JAN 7 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL RACE OFF THE GEORGIA COAST LATER TODAY AND THIS EVENING. A PERIOD OF GALE FORCE WINDS ARE LIKELY IN THE WAKE OF THIS FRONT THIS AFTERNOON THROUGH THIS EVENING. SOUTH TO SOUTHWEST WINDS NEAR 25 KNOTS WILL BECOME SOUTHWEST TO WEST DURING THIS PERIOD AND INCREASE TO 25 TO 30 KT WITH GUSTS POSSIBLY EXCEEDING 35 KNOTS AT TIMES. SEAS WILL BUILD TO 7 TO 9 FEET TODAY AND CONTINUE THIS EVENING. THE STRONGEST WINDS AND HIGHER SEAS WILL BE CONFINED TO THE WARMEST ATLANTIC WATERS BEYOND 40 NM. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE AFTER MIDNIGHT TONIGHT BUT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST IN THE WAKE OF THE GALES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-071700- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T2300Z/ CHARLESTON HARBOR- 410 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-071700- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090109T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 410 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-071700- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T1000Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 410 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-071700- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 410 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
749 WHUS72 KCHS 071547 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1047 AM EST WED JAN 7 2009 AMZ350-080000- /O.UPG.KCHS.SC.Y.0001.000000T0000Z-090109T0500Z/ /O.EXA.KCHS.GL.W.0001.000000T0000Z-090108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1047 AM EST WED JAN 7 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS WILL CONTINUE OVER THE COASTAL WATERS FROM SOUTH SANTEE TO EDISTO BEACH OUT 20 NM ALONG AND BEHIND A STRONG COLD FRONT. A SURGE IN WIND SPEEDS IS EXPECTED BEHIND THE COLD FRONT BEGINNING THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR SUSTAINED WINDS TO REACH 25 TO 35 KNOTS IN THESE AREAS THIS AFTERNOON THROUGH THE FIRST HALF OF THE EVENING. WAVES WILL BUILD RAPIDLY TO AS HIGH AS 9 FEET OVER OUTER PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ374-080000- /O.CON.KCHS.GL.W.0001.000000T0000Z-090108T0500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1047 AM EST WED JAN 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A STRONG COLD FRONT WILL RACE OFF THE GEORGIA COAST THIS AFTERNOON. GALE FORCE WINDS ARE EXPECTED THROUGH THIS EVENING WITH SUSTAINED WINDS OF 30 TO 35 KNOTS AND HIGHER GUSTS. THE STRONGEST SUSTAINED WINDS AND GUSTS CAN BE EXPECTED OVER THE WARMEST ATLANTIC WATERS BEYOND 40 NM. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE AFTER MIDNIGHT TONIGHT BUT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST IN THE WAKE OF THE GALES. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-080000- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T2300Z/ CHARLESTON HARBOR- 1047 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-080000- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T1000Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1047 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-080000- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1047 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
640 WHUS72 KCHS 072059 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 359 PM EST WED JAN 7 2009 AMZ350-374-080500- /O.CON.KCHS.GL.W.0001.000000T0000Z-090108T0500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 359 PM EST WED JAN 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THIS EVENING OVER THE COASTAL WATERS FROM SOUTH SANTEE TO EDISTO BEACH OUT 20 NM AND OVER THE OFFSHORE GEORGIA WATERS. WEST WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS ARE EXPECTED THROUGH MID-EVENING BEFORE A SLOW DECREASING TREND IS OBSERVED. THE HIGHEST WINDS WILL BE OVER THE WARMER ATLANTIC WATERS BEYOND 40 NM FROM THE COAST. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE NIGHT AFTER THE GALE CONDITIONS END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ352-080500- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-090108T2300Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 359 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-080500- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-090108T2300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 359 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-080500- /O.CON.KCHS.SC.Y.0001.000000T0000Z-090108T2300Z/ CHARLESTON HARBOR- 359 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
049 WHUS72 KCHS 080310 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1010 PM EST WED JAN 7 2009 AMZ350-081030- /O.CAN.KCHS.GL.W.0001.000000T0000Z-090108T0500Z/ /O.EXB.KCHS.SC.Y.0001.000000T0000Z-090109T0300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1010 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-081030- /O.CAN.KCHS.GL.W.0001.000000T0000Z-090108T0500Z/ /O.EXB.KCHS.SC.Y.0001.000000T0000Z-090109T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1010 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-081030- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-090109T0300Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1010 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-081030- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-090108T2300Z/ CHARLESTON HARBOR- 1010 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-081030- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-090109T0300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1010 PM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 7, 12:55 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 7, 12:55 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 AM EST WED JAN 7 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY...THEN A SECONDARY
FRONT WILL MOVE THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL
DOMINATE THROUGH SATURDAY...THEN ANOTHER FRONT WILL AFFECT THE
AREA SUNDAY. HIGH PRESSURE WILL BUILD IN THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STRONG COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST. AHEAD OF THE FRONT...A POTENT LOW-LEVEL JET IS EXPECTED
WITH 925 MB WINDS APPROACHING 60 KT BY 12Z WED AND THUS EXPECT
GUSTS TO DEVELOP AFTER MIDNIGHT. SIGNIFICANT CLOUD COVER AND WARM
ADVECTION WILL KEEP TEMPS FROM DROPPING MUCH BELOW 60F AND IN
FACT...TEMPS HAVE ALREADY LIKELY HIT THEIR LOWS AS TEMPS SHOULD BE
STEADY OR SLOWLY RISING THE REMAINDER OF THE NIGHT. ALL GUIDANCE
NOW KEEPS THE SHOWERS AND ANY ISOLATED THUNDERSTORMS WITH THE
FRONT JUST WEST OF THE AREA UNTIL AROUND DAYBREAK. WILL CONTINUE
TO BRING IN CHANCE POPS ACROSS FAR WESTERN AREAS AT 10Z WED BUT
MOST LOCALES ACROSS SRN SC AND SE GA SHOULD REMAIN DRY MUCH OF THE
NIGHT.
LAKE WINDS...WILL CONTINUE THE LAKE WIND ADVISORY. AFTER A LULL
THIS EVENING WINDS WILL QUICKLY PICK BACK UP WITH THE DEVELOPING
LOW-LEVEL JET AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A WET AND WINDY WEDNESDAY IS IN STORE WITH THE APPROACH OF A COLD
FRONT FROM THE WEST. 60 KT LOW-LEVEL JET AHEAD OF THE FRONT WILL
CREATE BREEZY CONDITIONS INLAND WHILE IMMEDIATE COASTAL LOCATIONS
WILL BE RATHER WINDY. MOST AREAS SHOULD SEE SOME RAIN ALTHOUGH THE
NAM-12 IS NOW HINTING THAT THE FRONTAL BAND MAY BEGIN TO BREAK UP
BEFORE MAKING IT FULLY THROUGH THE AREA. THE NAM IS IN THE
MINORITY WITH THIS PROG...HOWEVER. HAVE FEATURED LIKELY POPS MOST
AREAS WITH THE PRECIP MOVING OUT DURING THE AFTERNOON HOURS. SOME
DRIER AIR SHOULD BEGIN FILTERING IN FROM THE WEST LATE IN THE DAY.
STILL THE SLIGHT CHANCE OF TSTMS DEPENDING IF ANY INSTABILITY CAN
DEVELOP. CANNOT RULE OUT AN ISOLATED SEVERE STORM WITH DAMAGING
WINDS. WILL CONTINUE TO MONITOR THIS THREAT FOR INCLUSION IN THE
HAZARDOUS WEATHER OUTLOOK.
LAKE WINDS...WINDS WILL BE QUITE STRONG ON LAKE MOULTRIE WEDNESDAY.
EVEN WITH WATER TEMPS IN THE MID 50S...THE 60 KT 925 MB JET WILL
BE PLENTY TO BRING SOME 30 KT GUSTS TO THE LAKE SURFACE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE FRONT WILL HAVE MOVED THROUGH THE CWA BY WEDNESDAY EVENING
WITH STRONG LOW LEVEL DRYING BRINGING AN ABRUPT END TO THE RAIN
CHANCES. TEMPERATURES WILL BE COOLING SIGNIFICANTLY BEHIND THE
FRONT WITH MORNING LOWS THURSDAY WITHIN A FEW DEGREES OF 40...
WARMER AT THE COAST AND COLDER INLAND. I HAVE GONE A BIT BELOW
GUIDANCE BASED ON STRENGTH OF LOW LEVEL PUSH OF POLAR AIR BEHIND
THE FRONT.
HIGH PRESSURE WILL BE IN CONTROL BEHIND THE FRONT WITH AFTERNOON
TEMPERATURES AROUND NORMAL THROUGH FRIDAY. WINDS WILL START A BIT
BRISK THURSDAY...BUT WILL COME DOWN QUITE A BIT BY FRIDAY AS THE
CENTER OF THE HIGH PRESSURE MOVES OVER THE AREA.
TEMPERATURES WILL WARM BACK UP BRIEFLY ON SATURDAY AHEAD OF THE NEXT
FRONT...AND THERE MAY BE A FEW SHOWERS AS WELL...BUT THE RETURN
FLOW AHEAD OF THE FRONT LOOKS WEAK...SO MOISTURE WILL BE LIMITED.
THE PREVIOUS GFS RUN STALLED THE FRONT OVER THE AREA SATURDAY
NIGHT...BUT THE CURRENT RUN KEEPS MOVING THE SYSTEM THROUGH.
LATEST ECMWF AGREES THE FRONT WILL CLEAR STEADILY THROUGH THE
AREA...SO I HAVE FOLLOWED THIS IDEA. HOWEVER...THE PATTERN THE
LAST FEW WEEKS HAS NOT ALLOWED COLD FRONTS TO PUSH THROUGH VERY
RAPIDLY FOR THE MOST PART...SO A STALLING FRONT WITH ADDITIONAL
CLOUDS AND SHOWERS ON SUNDAY CANNOT BE RULED OUT AS OF YET.
I HAVE LITTLE CONFIDENCE IN MONDAY AND TUESDAY OF NEXT WEEK AS
LOCATION OF UPPER TROF IN THE EASTERN HALF OF THE U.S. IS IN
QUESTION. I HAVE GENERALLY FOLLOWED THE PREVIOUS FORECASTERS
THINKING.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A LARGE CLEAR SLOT WILL FILL OVERNIGHT AS CLOUDS FROM THE DYNAMIC
FRONTAL SYSTEM APPROACHES CENTRAL GEORGIA AND THE WESTERN CAROLINAS.
WE HAVE CONTINUED LLWS AT KSAV WITH LACK OF SURFACE WIND GUSTS BUT
STRONGER AND OCNLY GUSTY WINDS NOTED AT KCHS SUGGEST LLWS WILL BE
OF LESS CONCERN.
THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE TERMS AROUND
17Z-19Z TODAY. THE MAIN PRECIP BAND...WITH POSSIBLE ISOLATED
TSTMS...SHOULD OCCUR AT THE TERMS BETWEEN 14Z AND 19Z. WILL KEEP
TSTMS OUT OF THE FORECAST FOR NOW IN LIEU OF CB GROUPS AS
CONFIDENCE IS LOW ON THE TSTM THREAT.
STRONG LOW LEVEL WIND FIELDS AND VASTLY DIFFERENT MIXING REGIMES
AT DIFFERENT TIMES TODAY MAKE FOR TRICKY WIND FORECASTS. WE HAVE
CONTINUED PERSISTENCE AND INDICATED PREVAILING GUSTS BETWEEN
25-30 KT AT TIMES TODAY.
MVFR CIGS THIS MORNING WILL END BY EARLY AFTERNOON WITH VFR
CONDITIONS FOR MID AFTERNOON THROUGH 06Z THU.
EXTENDED AVIATION OUTLOOK...VFR UNTIL THE POSSIBILITY OF MVFR/IFR
CONDITIONS ON SATURDAY WITH SHOWERS ALONG THE NEXT COLD FRONT.
&&
.MARINE...
THE BIGGEST ISSUE TUE EVENING HAS BEEN THE SEA FOG...WHICH EARLIER
WAS QUITE DENSE. IT APPEARS AS THOUGH THE FOG HAS DISSIPATED A BIT
AND THUS WILL LET THE DENSE FOG ADVISORY EXPIRE BUT WILL CONTINUE
TO MENTION AREAS OF FOG OVER THE SC WATERS THROUGH THE NIGHT AS
THE SREF GUIDANCE INDICATES SOME REDUCED VSBY POTENTIAL THERE.
OTHERWISE...WINDS WILL QUICKLY INCREASE ACROSS THE WATERS AFTER
MIDNIGHT TONIGHT AS A POTENT LOW- LEVEL JET DEVELOPS AHEAD OF AN
APPROACHING COLD FRONT AND A TIGHTENING PRES GRADIENT ENVELOPES
THE AREA. 925 MB WINDS OF 55 KT WITH 55-60 KT OF 1000 MB GEOSTROPHIC
WIND WILL SUPPORT SOLID 30 KT SFC WINDS BY LATE TONIGHT/WED
MORNING...ESPECIALLY ACROSS THE NRN SC WATERS AND GA WATERS BEYOND
20 NM OUT. WE WILL BE QUITE CLOSE TO GALE FORCE WINDS...ALTHOUGH
HAVE KEPT WINDS RIGHT AT 30 KT AT THIS TIME AS THE WINDOW FOR
GALES IS SMALL. A LULL IS POSSIBLE DURING THE WED AFTERNOON TIME-
FRAME AS THE FRONT SHIFTS THROUGH AND WINDS DIMINISH. HAVE SMALL
CRAFT ADVISORIES FOR ALL WATERS.
GALES ARE STILL A POSSIBILITY ON WEDNESDAY NIGHT...BUT HAVE KEPT
SUSTAINED WINDS BELOW CRITERIA WITH A FEW GUSTS JUST TOUCHING GALE
FORCE. THIS WILL HAVE TO BE WATCHED. BEST CHANCE WOULD BE FROM 7
PM TO MIDNIGHT WHEN THE PRESSURE GRADIENT IS AT ITS TIGHTEST.
WINDS WILL STAY UP INTO THURSDAY...THEN GRADUALLY DIMINISH
THURSDAY NIGHT WITH HIGH PRESSURE MOVING OVERHEAD. WINDS AND SEAS
WILL BE QUIET ON FRIDAY...THEN PICK UP AGAIN ON SATURDAY AHEAD OF
THE NEXT COLD FRONT...ALTHOUGH GALES LOOK VERY UNLIKELY WITH THAT
EVENT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THURSDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR AMZ330.
&&Hazardous weather outlook, Jan 6, 10:40 PM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1040 PM EST TUE JAN 6 2009 AMZ330-350-352-354-374-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1040 PM EST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. GALES...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE MARINE AREA EARLY WEDNESDAY MORNING...AND THERE IS A CHANCE THAT GALE FORCE GUSTS OF 35 KNOTS OR HIGHER WILL OCCUR. THE MOST LIKELY AREAS TO EXPERIENCE THESE CONDITIONS WOULD BE OFF THE CHARLESTON COUNTY COAST AND OVER THE GEORGIA WATERS BEYOND 20 NM FROM SHORE. A GALE WARNING IS STILL POSSIBLE IF WIND SPEEDS TREND HIGHER THAN CURRENTLY FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALES...STRONG WINDS BOTH AHEAD OF AND IN THE WAKE OF A COLD FRONT WILL AFFECT THE COASTAL WATERS WEDNESDAY INTO WEDNESDAY NIGHT. AS A RESULT...GALE FORCE GUSTS OF 35 KNOTS OR GREATER ARE POSSIBLE. A GALE WARNING MAY BE REQUIRED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-071000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1040 PM EST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS...WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH AHEAD OF AND BEHIND A COLD FRONT WEDNESDAY...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES. A WIND ADVISORY MAY BE NEEDED IF STRONGER WINDS BECOME LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-071000- BERKELEY- 1040 PM EST TUE JAN 6 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. STRONG WINDS...WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH AHEAD OF AND BEHIND A COLD FRONT WEDNESDAY...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES. A WIND ADVISORY MAY BE NEEDED IF STRONGER WINDS BECOME LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:40 AM EST | Wind Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 15 hr |
| Jan 7, 8:00 AM EST | Special Marine Warning | CHS | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.